Can you alternate tylenol (acetaminophen) and motrin for a child with a fever?

Yes. But please remember, fever is a symptom, not an illness. It is much more important to assess how your child feels and acts, and treat accordingly.
Yes. You may not only alternate tylenol (acetaminophen) and motrin, you may also give them together if needed.

Related Questions

Is it better to take tylenol (acetaminophen) or motrin for a child's fever?

No big difference. Only measurable difference would be duration of antipyretic effect, i.e., tylenol (acetaminophen) for 4 hours vs Motrin 6 hrs. The efficacy is pretty much same at usual dose at 10 mg per kg of body weight.

My daughter has had a fever. Says she's chilling but no pain. Alternating between tylenol (acetaminophen) and motrin. Why fever?

Many Causes. Fevers have many causes in children. Continue to monitor her closely, make sure she is drinking enough, and consider taking her to the doctor if anything concerning develops. Remember, common things are common and this may just be the beginning of a simple cold. But watch closely to make sure.
Natural response. The body response to many simple illnesses is fever. This increases blood flow and allows protective white cells to circulate ; speeds up antibody production. Tylenol (acetaminophen) or Motrin will suppress fever to some degree, but are unlikely to overcome the bodies effort to protect itself. If the kid is drinking well and playing some, this is fine. Some think letting the fever run its course can shorten illnesses.

How can I bring one year old fever down besides using tylenol (acetaminophen) and motrin?

Infant fever. Alternatives to reducing fever in a one year old are a warm (not cold!) bath. The question is whether you need to treat a fever at all. If your child is not fussy or uncomfortable from the fever, you really don't need to treat it. The fever won't harm your child and won't have any affect on the course of the illness. Make sure, however, that your child has seen her doctor for a diagnosis.

Is it ok to take tylenol (acetaminophen) and motrin closer than 3hrs apart to bring down a shivering high fever?

Use Tylenol (acetaminophen) alone. For fever, find out the cause of the fever, then use tylenol (acetaminophen) alone. It is safer than Motrin (ibuprofen) which is an "nsaid" (nonsteroidal antiinflammatory drug) which can cause salt retention, hypertension, kidney damage and heart failure. Don't drink excessive amounts of alcohol, especially when taking tylenol.

Four year old fever at 103.5. Doctor said tylenol (acetaminophen) and motrin back and forth but fever persist. How can I break/reduce this fever?

Call Pediatrician. This represents a high fever and if it cannot be brought down with the medications that you have give the child needs to be evaluated by your pediatrician or be seen at the local emergency dept.
Cool compresses. If the fever is only for one day, even that high, you can still observe him if he is well hydrated, not lethargic & has no other symptoms. Also you ned to make sure that he is getting the right dose of fever reducers & how often you give him the dose. It could be just due to viral illness. Your child's overall condition will help to decide as well. Speak to your Pediatrician.